MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Glaucoma (1875); Visual Impairment (2138)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3, a4, and a5: per regulation (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section e1 - telephone number: (b)(6).Section h3 - the intraocular lens (iol) was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was implanted, there was an unexpected post-operative refraction.Account indicated that the surgery was completed without any complications.Target refraction: 0 pre-operative refraction: +7.5 -1.75 at 172 degrees post-operative refraction on (b)(6) 2024: ra -2.75 -2.5 at 158 degrees = 0.4 the patient experienced a glaucoma attack with a very shallow anterior chamber.A post yttrium aluminum garnet (yag-ie) cataract surgery was performed to prevent further glaucoma attacks.The patient is amblyopic, and myopia cannot be maintained according to the surgeon.Through follow-up visits, it was learned that the patient developed glaucoma after the surgery.The iol was explanted on (b)(6) 2024 and replaced with a dcb00 model iol of 24 diopter, serial number (b)(6).The explanted iol was discarded.Currently, there is no new information on the post-operative visual acuity.No further details were provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21214069
Report Number3012236936-2025-000017
Device Sequence Number8639934
Product Code HQL
UDI-Device Identifier05050474636316
UDI-Public(01)05050474636316(17)260826
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexUnknown